Skip to main content

vaccineThe FDA advisory committee has reported that individuals who have gotten dermal fillers may experience certain side effects from the new Moderna COVID-19 vaccine. During the Moderna clinical trials, a small group of participants who had received filler injections experienced swelling and inflammation where their filler was injected. This occurred for patients who had their facial fillers performed several months prior to receiving the Moderna vaccine, as well as those who got filler injections days after. All reported incidents of these Moderna vaccine side effects were treated and resolved with steroids and antihistamines, with no long-term complications.

While this may be concerning for men and women who have undergone treatment with dermal fillers—or plan to in the future—Dr. Jodie Reinertson informs patients that this should not sway them from getting the COVID-19 vaccine. While the prospect of swelling and inflammation can be concerning, all participants with these side effects were easily treated by medical professionals.

Dr. Reinertson says the benefits of the Moderna vaccine far outweigh the potential side effects associated with their former dermal filler treatments. She encourages patients to opt for the COVID-19 vaccine as soon as they are able to, and if any side effects develop, to contact their doctor to be evaluated.

If you have any questions about dermal fillers and how the COVID-19 vaccine may affect your treatment timeline, please contact our office at CosMedic Skincare for more information.